Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


truvada + EFV
Aug 23, 2013

can cause truvada + EFV /Atripla/ severe abdominal pain /like acute abdomen -3 times during 6 months/, ongoing treatment around 20 months, is it better to change the ARV treatment? thanks.

Response from Dr. Henry

Though Atripla (Truvada + efavirenz) can cause abdominal symptoms it would be usual for the symptoms to be so intermittent (3 times in 6 months). If the drugs were causing a problem it would tend to be more steady. Many other conditions can cause intermittent abdominal problems and need to be considered (ie food intolerance, H pylori infection, lactose or gluten problems, irritable bowel problems, gall bladder or pancreatic dysfunction, side effects of other medications you may take regularly or on an intermittent basis -and many others). I recommend a thorough clinical review by your HIV or primary care doctor to assess the likelihood that your HIV treatment is a major contributing factor. If it is determined that your HIV meds seem to be closely linked to your symptoms then a switch to an alternative regimen merits consideration depending on what options are available to you. KH



Previous
Atripla and Liprodistropy
Next
Body Feature Changes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement